Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 28, NWS Green Bay, WI

October 12, 2018Marinette County, Wisconsin; Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at Oct 12, 2018, 10:24 AM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It took effect at Oct 12, 2018, 10:30 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 12, 2018, 10:24 AM CDT (15:24 UTC)
In effect from
Oct 12, 2018, 10:30 AM CDT
Expired
Oct 15, 2018, 7:30 PM CDT
In force
3 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near McAllister (MCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

628 
WGUS43 KGRB 121524
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1024 AM CDT Fri Oct 12 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC075-MIC109-130624-
/O.NEW.KGRB.FL.W.0028.181012T1530Z-181016T1500Z/
/MCAW3.1.ER.181012T1530Z.181014T0000Z.181015T2100Z.NO/
1024 AM CDT Fri Oct 12 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near McAllister.
* At  8:15 AM Friday the stage was 14.9 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 16.0 feet by tomorrow evening. The river will fall 
  below flood stage by Monday afternoon.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County Michigan.  Water approaches 
  South Park Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
7 follow-up statements
602 
WGUS83 KGRB 130121
FLSGRB

Flood Statement
National Weather Service Green Bay WI
821 PM CDT Fri Oct 12 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-131620-
/O.CON.KGRB.FL.W.0028.000000T0000Z-181016T1500Z/
/MCAW3.1.ER.181012T1415Z.181014T0000Z.181015T2100Z.NO/
821 PM CDT Fri Oct 12 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At 7:15 PM Friday the stage was 15.3 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.0 feet by 
  Saturday evening. The river will fall below flood stage Monday 
  afternoon.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County Michigan. Water approaches 
  South Park Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
707 
WGUS83 KGRB 131521
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1021 AM CDT Sat Oct 13 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-140621-
/O.EXT.KGRB.FL.W.0028.000000T0000Z-181016T1800Z/
/MCAW3.1.ER.181012T1415Z.181014T0000Z.181016T0000Z.NO/
1021 AM CDT Sat Oct 13 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At  8:15 AM Saturday the stage was 15.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.9 feet by this
  evening. The river will fall below flood stage Monday evening.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County Michigan.  Water approaches 
  South Park Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
821 
WGUS83 KGRB 140111
FLSGRB

Flood Statement
National Weather Service Green Bay WI
811 PM CDT Sat Oct 13 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-141611-
/O.EXT.KGRB.FL.W.0028.000000T0000Z-181016T1500Z/
/MCAW3.1.ER.181012T1415Z.181013T2215Z.181015T2100Z.NO/
811 PM CDT Sat Oct 13 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At 7:15 PM Saturday the stage was 15.9 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  Monday afternoon.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County Michigan. Water approaches 
  South Park Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
126 
WGUS83 KGRB 141602
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1102 AM CDT Sun Oct 14 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-150702-
/O.EXT.KGRB.FL.W.0028.000000T0000Z-181016T1800Z/
/MCAW3.1.ER.181012T1415Z.181013T2215Z.181016T0000Z.NO/
1102 AM CDT Sun Oct 14 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At 10:15 AM Sunday the stage was 15.9 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  tomorrow evening.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County Michigan.  Water approaches 
  South Park Road east of Porterfield.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
768 
WGUS83 KGRB 150156
FLSGRB

Flood Statement
National Weather Service Green Bay WI
856 PM CDT Sun Oct 14 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-151656-
/O.EXT.KGRB.FL.W.0028.000000T0000Z-181016T1500Z/
/MCAW3.1.ER.181012T1415Z.181013T2215Z.181015T2100Z.NO/
856 PM CDT Sun Oct 14 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At 7:15 PM Sunday the stage was 15.6 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  late Monday afternoon.
* Impacts at 15.0 feet. Water covers the boat docks near the river 
  gage and there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
638 
WGUS83 KGRB 151451
FLSGRB

Flood Statement
National Weather Service Green Bay WI
951 AM CDT Mon Oct 15 2018

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-160549-
/O.EXT.KGRB.FL.W.0028.000000T0000Z-181016T1400Z/
/MCAW3.1.ER.181012T1415Z.181013T2215Z.181015T2000Z.NO/
951 AM CDT Mon Oct 15 2018

The Flood Warning continues for
  The Menominee River near McAllister.
* At  8:15 AM Monday the stage was 15.2 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  late this afternoon.
* Impacts at 15.0 feet. Water covers the boat docks near the river 
  gage and there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
815 
WGUS83 KGRB 160030
FLSGRB

Flood Statement
National Weather Service Green Bay WI
730 PM CDT Mon Oct 15 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Michigan...

  Menominee River near McAllister AFFECTING Marinette and Menominee 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC075-MIC109-160100-
/O.CAN.KGRB.FL.W.0028.000000T0000Z-181016T1400Z/
/MCAW3.1.ER.181012T1415Z.181013T2215Z.181015T1941Z.NO/
730 PM CDT Mon Oct 15 2018

The Flood Warning is cancelled for
  The Menominee River near McAllister.
* At 6:15 PM Monday the stage was 14.9 feet. 
* Flood stage is 15.0 feet. 
* Forecast...the river will continue to fall to 13.8 feet by 
  Wednesday morning.
* Impacts at 15.0 feet. Water covers the boat docks near the river 
  gage and there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Oct 12, 6:49 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 12, 6:49 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Fri Oct 12 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 303 AM CDT Fri Oct 12 2018

Continued quiet conditions through the short-term portion of the
forecast. The main concerns will be elevated rivers levels along
with much colder temperatures and associated frost/freeze potential.

Today through Saturday: Mainly dry conditions expected across the
area through this time period with much cooler conditions in place.
Cloud cover will likely linger through much of the day across the
CWA as an upper level trough swings through the area; however, lack
of deeper moisture will keep the area dry outside of maybe a few
sprinkles. Tonight into Saturday morning, a surface ridge and slowly
increasing upper-level heights will slide into the area, bringing
lighter winds along with clearing skies. This will allow
temperatures too drop more than Thursday night, bringing
widespread frost potential and the potential for a widespread
freeze. Will likely need antoher frost/freeze headline for the
Fox Valley. By Saturday afternoon, a low pressure system will
approach the Western Great Lakes region, while generally staying
along the Canadian/US border. This low will also drag an
associated cold front through MN into far western WI by late
Saturday afternoon. The main impact will be increasing cloud cover
from the west along with some light rain showers possible over
central and north- central WI. Again, not expecting heavy
rainfall, but main just a few scattered rain showers. Highs will
warm from the mid 30s and low 40s today to the 40s and low 50s for
Saturday. Overnight lows will drop into the 20s and low 30s for
much of the area tonight.

.LONG TERM...Saturday Night Through Thursday
Issued at 303 AM CDT Fri Oct 12 2018

The latest medium range models continue to advertise a cool pattern
across the western Great Lakes through the middle of next week. Fast
moving clippers will likely impact the region at times, but precip
amounts should also remain below normal.  Continued to use a blend
of the ecmwf/gfs for this forecast.

Saturday night through Sunday night...A reinforcing cold front will
slide east across the region on Saturday night.  Moisture is
limited, but the front will provide a small chance of showers on
Saturday night, and possibly into Sunday morning along the
lakeshore.  Its possible that a few flakes could work in with any
showers north of the Fox Valley.  Another surge of colder air will
move in behind the front for Sunday and Sunday night.  Though should
see at least partial sunshine on Sunday, a trailing shortwave and
sharpening cyclonic flow will push clouds back into north-central WI
on Sunday afternoon into Sunday night.  Scattered light snow showers
or flurries look possible within this cloud mass, particularly in
the snow belt region.

Rest of the forecast...A few snow showers could linger across the
snow belt on Monday morning.  Otherwise, partly cloudy and cool
conditions will persist on Monday.  The next front will bring a
small chance of precip on Tuesday along with another push of cold
air.  Then warmer air starts to return by next Thursday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 649 AM CDT Fri Oct 12 2018

Generally expecting VFR conditions through much of
this TAF period; however, there could be a few MVFR ceilings over
the western TAF sites this morning. Winds will be much lighter
through this TAF period as well.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT this morning for WIZ038>040-045-
048>050.
&&

SHORT TERM.....Cooley
LONG TERM......MPC
AVIATION.......Cooley
Hazardous weather outlook, Oct 12, 8:25 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
825 AM CDT Fri Oct 12 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131330-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
825 AM CDT Fri Oct 12 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Due to recent heavy rainfall, several rivers remain above
bankfull and a few have reached minor flood stage.

Low temperatures are forecast to fall into the upper 20s to middle
30s over the Fox Valley and lakeshore areas tonight. Temperatures
this cold will result in a frost or freeze, and damage to cold
sensitive plants.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Several rivers will remain above bankfull through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon or tonight.

LMZ521-522-541>543-131330-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
825 AM CDT Fri Oct 12 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft may occur Saturday afternoon
and Saturday night.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:52 PM CDTFreeze WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more18 hr
Oct 12, 3:50 PM CDTSmall Craft AdvisoryGRB39 hr

Nearby

River Flood Warnings in Wisconsin, 2018River Flood Warnings in Michigan, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.